# SDR 2004FA0000417

- Difficulty date: May 4, 2004
- Submitted: May 26, 2004
- Operation: General aviation
- Aircraft: N24787
- Make and model: Cessna 172S
- Aircraft serial: 172S8804
- Engine: Lyc IO360A1A
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Part number: 053200196
- Condition: Damaged
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING THE INSPECTIONS REQUIRED BY MFG SB04-55-01, FOUND THE RT SIDE HOLE IN THE HORIZONTAL STABILIZER AFT SPAR ELONGATED.  THIS ELONGATION OPENED THE HOLE APPROX. .040 TO .050 INCHES IN THE 5 O`CLOCK DIRECTION (VIEWING THE HOLE FROM THE ACCESS IN THE TIO STABILIZER SKIN, LOOKING AFT).  ELONGATION DID NOT APPEAR TO EXTEND INTO THE PN 0531006-113 HORSESHOE FITTING ON THE VERTICAL STABILIZER OR INTO THE PN 05121595 AFT BULKHEAD.  ADDITIONALLY, THE BOLT DID NOT APPEAR TO BE WORN.  IAW MFG TECH SUPPORT, HOLE WILL BE ENLARGED TO NEXT BOLT SIZE AND APPROPRIATE SIZE BOLT WILL BE INSTALLED.  CONDITION SB IS INSPECTING FOR WAS NOT FOUND.
